MAUDE Adverse Event Report: KARL STORZ SE & CO. KG RESECTOSCOPE SHEATH, 26 FR.

KARL STORZ SE & CO. KG RESECTOSCOPE SHEATH, 26 FR.
Model Number 26040SL
Medical Device Problem Codes Break (1069); Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.The device was not yet returned for investigation.The event is filed under internal karl storz complaint id: (b)(4).
 
Event or Problem Description
It was reported that during a medical surgery, there was a rupture of the end part of the resector liner (ceramic part) within the bladder cavity.No death or (unanticipated) serious deterioration in state of health reported.
 
Additional Manufacturer Narrative
Result of investigation: as the device in question was not returned by the customer, a physical investigation of the product itself could not be performed.However, the available information has been reviewed.Based on the available information, the failure description and similar complaints, the root cause of the ceramic tip breaking can be attributed to various factors: repeated applications can cause material fatigue, resulting in microcracks that ultimately lead to breakage.Excessive user force on the ceramic tip can cause microcracks to form, which expand over time and eventually lead to breakage.This is consistent with the warning statements regarding overloading and careless handling of ceramic components.If the ceramic tip was already damaged prior to use or improperly reprocessed, this could have contributed to the weakening of the material.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
RESECTOSCOPE SHEATH, 26 FR.
Common Device Name
RESECTOSCOPE SHEATH
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key21231211
Report Number9610617-2025-00041
Device Sequence Number21013074
Product Code HIH
UDI-Device Identifier04048551229910
UDI-Public04048551229910
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K221893
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number26040SL
Device Catalogue Number26040SL
Device Lot NumberA0023Q
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/08/2025
Supplement Date Received by Manufacturer04/03/2025
Initial Report FDA Received Date01/24/2025
Supplement Report FDA Received Date04/09/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown